Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Jul 20, 2021, 6:55 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 6:55 AM CDT (11:55 UTC)
- Expired
- Jul 20, 2021, 7:45 AM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
090
WWUS84 KLIX 201155
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
655 AM CDT Tue Jul 20 2021
LAZ075-201245-
Northwest St. Tammany-
655 AM CDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY
PARISH...
At 654 AM CDT, a strong thunderstorm was located over Madisonville,
or 8 miles southwest of Covington, moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Madisonville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3042 9010 3037 9014 3038 9016 3039 9021
3038 9022 3038 9023 3046 9019
TIME...MOT...LOC 1154Z 205DEG 6KT 3038 9020
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:27 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 20, 3:27 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 327 AM CDT Tue Jul 20 2021 .SHORT TERM (Today through Friday)... Atypical for summer upper level pattern is currently in place across the country. A deep, slow moving trough extends from eastern Canada down to east Texas. It does appear that this trough is separating into 2 pieces with the southern portion being closed off and trying to become a broad low pressure. A frontal boundary associated with the trough is situated near I-20. Although the actual front is north of the CWA, the fact that there's no ridge aloft during summertime means no inhibition to stop numerous showers and thunderstorms from developing. Looking at model PW's, they should be in the 2.2 to 2.3" range today. That'll give those numerous storms the potential to produce very heavy rainfall rates. With a similar environment last night, we saw hourly rainfall rates of 2-4" and isolated areas with rainfall totals of 6+ inches. Expect that today. Where it falls will determine if flash flooding occurs. We should see near 100% coverage today. The highest rain chances will be in the morning as radar trends and MESO models show swath of rain moving from southwest LA to southeast LA at this time. Expect that to spread east and impact MS counties as well. It's looking like a lull will occur late afternoon through the evening hours as post storm stabilization occurs. This will probably only be a 6 or so hour period before new development returns late tonight and the cycle repeats itself on Wednesday. Thursday is looking like it will be the start of a pattern change (FINALLY!). The upper low that gets pinched off from the trough to the north will be dissipating and that trough will be slowly pushing farther east and into the western Atlantic on Friday. This will allow some ridging to build aloft and start the slowly increase subsidence. It may not be a very obvious drop in POPs on Thursday, but Friday should be more noticeable. And as those rain chances come down and ridge builds in, should see those temps on the rise. Expect widespread lower 90s by the end of the week. MEFFER && .LONG TERM (Saturday through Tuesday)... By Saturday, the upper level ridge over the central part of the CONUS is still weak but it will continue build in eastward towards the area. This begins the transition into a slightly drier pattern. Depending on how strong the upper level high gets, we could either be firmly in the high pressure or right on the periphery of the edge. PW values would become around the 1.5 to 2 inch range which is a lot closer to the average. Regardless, we should see a general decrease of PoPs to more like in the 20% to 40% range instead of the deluge of rain we are dealing with currently. However without the large amounts of rain we have been having, temperatures will begin to climb up. High temperatures next week could easily reach the low to mid 90s and with high humidity heat indices could easily pass the century mark. -BL && .AVIATION... Scattered to numerous showers and thunderstorms will bring MVFR to IFR conditions to terminals today. They'll probably be for longer durations than previous days and TEMPOs may be needed for even more restrictive conditions. Expect this to be now through early afternoon with some VFR ceilings and visibilities coming back late in the day before convection redevelops late tonight. && .MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. It's far enough away that the local pressure gradient is fairly weak but strong enough to keep flow consistent. Expect mostly 5 to 10 knot winds with seas 2 feet or less. There could be short term 10-15 knot winds and seas up to 3 feet today and tomorrow. A new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters later this week. That will break down the local wind field and bring seas to not more than a light chop at best. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 82 72 87 73 / 100 70 90 20 BTR 84 73 89 74 / 100 70 90 20 ASD 85 75 89 76 / 90 70 90 20 MSY 87 77 90 79 / 90 70 90 20 GPT 85 75 87 76 / 90 70 80 20 PQL 86 75 88 76 / 90 70 80 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Local storm report, Jul 20, 2:22 AM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM FLASH FLOOD 2 NNE MANDEVILLE 30.39N 90.07W
07/20/2021 ST. TAMMANY LA LAW ENFORCEMENT
WATER ENTERING SEVERAL HOMES. MANY ROADS
IMPASSABLE AND BARRICADED.
&&
TESpecial weather statement, Jul 20, 4:01 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service New Orleans LA
401 AM CDT Tue Jul 20 2021
LAZ070-076-MSZ080-200945-
Southeast St. Tammany-Lower St. Bernard-Hancock-
401 AM CDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK COUNTY...
At 401 AM CDT, a strong thunderstorm was located 7 miles southeast of
Pearlington, or 8 miles southwest of Waveland, moving southeast at 15
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Waveland.
LAT...LON 3002 8941 3015 8946 3007 8948 3005 8943
3005 8944 3004 8945 3007 8949 3019 8946
3016 8961 3018 8958 3019 8959 3031 8951
3027 8939 3017 8946 3004 8941 3004 8940
3005 8940 3005 8938
TIME...MOT...LOC 0901Z 301DEG 14KT 3020 8949Local storm report, Jul 20, 6:19 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CDT TUE JUL 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 2 N MANDEVILLE 30.40N 90.08W
07/20/2021 ST. TAMMANY LA PUBLIC
A SOCIAL MEDIA VIDEO SHOWED AT LEAST A DOZEN
FLOODED CARS IN AN APARTMENT COMPLEX IN
MANDEVILLE. A LARGE DUMPSTER WAS ALSO
FLOATING.
&&
MESpecial weather statement, Jul 20, 6:55 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
655 AM CDT Tue Jul 20 2021
LAZ075-201245-
Northwest St. Tammany-
655 AM CDT Tue Jul 20 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY
PARISH...
At 654 AM CDT, a strong thunderstorm was located over Madisonville,
or 8 miles southwest of Covington, moving northeast at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Madisonville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3042 9010 3037 9014 3038 9016 3039 9021
3038 9022 3038 9023 3046 9019
TIME...MOT...LOC 1154Z 205DEG 6KT 3038 9020The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:41 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 17 min |
| Jul 20, 12:58 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 20, 1:55 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| Jul 20, 4:02 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jul 20, 5:24 AM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, West Feliciana | 3 hr |
| Jul 20, 5:44 AM CDT | Special Marine Warning | LIX | 31 min | |
| Jul 20, 6:23 AM CDT | Areal Flood Advisory | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 6:33 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
| Jul 20, 6:46 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa, Washington | 3 hr |
| Jul 20, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jul 20, 9:19 AM CDT | Areal Flood Warning | LIX | Saint Tammany | 3 hr |
| Jul 20, 10:29 AM CDT | Areal Flood Warning | LIX | Saint Tammany | 2 hr |
| Jul 20, 2:50 PM CDT | River Flood Warning | LIX | Saint Tammany | 43 hr |
| Jul 20, 4:01 AM CDT | Special Weather Statement | LIX | Hancock | 44 min |
| Jul 20, 11:12 AM CDT | Special Weather Statement | LIX | Jackson | 48 min |
| Jul 20, 2:46 PM CDT | Special Weather Statement | LIX | Hancock | 44 min |
| Jul 20, 3:18 PM CDT | Special Weather Statement | LIX | Pearl River | 42 min |
| Jul 20, 5:50 PM CDT | Areal Flood Advisory | LIX | Pearl River | 115 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.